Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Help, worried sick with new symptoms
Oct 24, 2006

Dr. Bob,

Thank you for all you do and answering my previous post. I will keep donating to your foundation to help fight the fight.

I will get straight to the point. I have tested negative out to 9 months. During a routine checkup for my blood pressure medicine my doctor looked in my mouth after complaining about burning gums and said I have Thrush. He said I didn't need to retest. What worries me is that I haven't been on antibiotics in 6 months. This all started after using PerioMed for bleeding gums for 2 months. By the end of the treatment my gums were burning. (1) Could PerioMed cause Thrush? At about the same time I had floaters in my left eye that the Opthamologist checked out and said the retina looked okay. (2) Should I retest? I've been having more herpes outbreaks lately but I just attributed it to stress/worry. Please advise as I going through another scare. Thanks in advance. You can get my whole story from my previous post (http://www.thebody.com/Forums/AIDS/SafeSex/Current/Q178449.html)

Response from Dr. Frascino

Hello,

You got "straight to the point" and so shall I.

Your repeatedly negative HIV tests out to nine months are definitive and conclusive. HIV is not your problem. No way. No how. No further HIV testing is warranted. Your main problem is anxiety and irrational HIV fears. I strongly suggest you consult a psychologist or psychiatrist to help you with these very real medical problems.

To specifically address your questions:

1. No. PerioMed is a Stannous Fluoride oral rinse used to help prevent tooth cavities, tooth decay and inflammation of the gums.

2. No.

Stop chasing a disease you could not possibly have and focus your attention on treating your very real medical conditions anxiety and irrational HIV fears.

Good luck.

Dr. Bob

Am I the 1 in a 1000? Sep 26, 2006

Dr Bob,

I want to thank you for being such a good person, your words cheer me up every day, I don't understand how you do it, day after day, but I'm glad you do and for all us WW out here, you make life not quite as scary. I donated twice and plan to keep donating to help the fight with you.

Here's my story. Met a woman on the internet, after chatting and trading e-mail we decided to meet up which later lead to unprotected oral (gave and received) and protected sex. Let me add that I had fingered here and while putting on the condom I pinched the tip and found it was backwards. I turned the tip inside out, pinched it, and rolled it down the tower of Pisa and danced in the sheets. I admitted my unfaithfulness to my wife after two weeks. Had unexplained Diarrhea for 1 1/2 months, lost 15lbs, weak feeling in legs, sore throat but no fever. Doctor put me on Flagyl and probotics that seem to clear up the diarrhea.

I had an ELISA @ 4 weeks, 9 weeks, and 11.5 weeks all negative. I WOO-HOOed and moved on (so I thought). I had burning/tingling sensations in my hands that start @ 2 months which still haven't gone away. I had a MRI, EMG, and full panel of blood work (B series, Diabetes, ANA, etc. -- all normal/negative). At 6 months I had 3 cold in 3 months and a sinus infection (very unusual as I'm very healty) so the PCP decided to do another ELISA HIV1 & 2 @ 9 months which was also negative. Now I'm having floaters (see an opthamologist on Monday) and burning sensation right behind the molars on my gums (dentist didn't see anything when he did exam while getting 6 month cleaning).

Only tests that I haven't had is STD but PCP says I haven't had symptoms so don't need it. Did have a canker soar under my tongue @ 3 months but I get these somewhere in the mouth once or twice a year. (1) Should I get tested for STDs? (2) Is there an antibody test that covers Type N & O? (3) I know you can't diagnose over the internet but how do you or Dr. Steve charge for an evaluation at your clinic? (4) If it were related to HIV, could the floaters, burning sensations, dry skin, happen this soon? I thought you'd have 5 to 10 years before seeing this kind of stuff.

Response from Dr. Frascino

Hello,

I'll proceed directly to your questions:

1. I agree with your doctor: without symptoms I see little need for STD screening now (over nine months since the Tower of Pisa "danced").

2. I see no reason to screen for rare subtypes, based on what you've told me.

3. Correct. We really can't diagnose a specific condition over the Internet. (Wish we could, but without a detailed history, physical examination and review of pertinent laboratory studies, it's not possible.) Regarding the Frascino Medical Group, consultations are charged exactly the same way they are in any other medical office: services are rendered (with a smile) and a bill is generated. You can call if you need more details (650-917-1357).

4. Based on your testing, I can assure you with great certainty that whatever is causing your "symptoms," it's not HIV. No way. No how.

Feel better, OK?

Dr. Bob



Previous
re: aids killer of men in san fran
Next
I am a conservative living and I need your help...Can you help me?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement